Hydrochlorothiazide-lisinopril Anaphylactic Reaction, Muscle Cramps, Fda Approved Drug, Numbness of Feet, Severe Itching
I have been taking Lisinopril 10mg every morning for about 1 1/2 months. I have been developing many different side effects, but primarily they consist of muscle cramps (painful!) in the legs/calves, numbness of feet with pain when walking, severe itching ... more »
I have been taking Lisinopril 10mg every morning for about 1 1/2 months. I have been developing many different side effects, but primarily they consist of muscle cramps (painful!) in the legs/calves, numbness of feet with pain when walking, severe itching (it feels almost like ants walking all over my body), and horrible belching and flatulence. I did not connect it to the Lisinopril until I had ruled out all the other medications I have been taking and then coming across a web site that outlined the symptoms I have been experiencing. Why the symptoms occurred gradually and not all at the same time is bewildering, but it is definitely an allergic reaction of some type. I have discontinued the medication as of today and will call my Dr. in the morning and discuss (Yeah, like he'll really come to the phone!) The constellation of symptoms only highlights the strong and potentially life-threatening symptoms that could have occurred. A major anaphylactic reaction could have led to difficulty breathing, atrial fibrillation and probably death. The doctors who prescribe medications are not always aware of the potential harm that could result from the side effects of the meds they prescribe. It is vitally important that we report all symptoms to our doctors and/or pharmacists, nurses, etc. This drug may need to be further investigated. (An FDA approved drug which results in severe side effects can be pulled from the market and doctors told not to prescribe it while a further investigation is completed. Reading the previous posts, it is apparent that many individuals are having similar problems.
The itching is the WORST!!
My advice to anyone having even the slightest symptoms or if you are experiencing more severe reactions to report this to anyone who will listen. If your individual MD finds nothing wrong, invite him/her to imagine how devastating the symptoms can be and literally demand discontinuation of the drug and a prescription for a safer, effective drug.
The advertising campaigns for the drug companies constitute a very massive push to prescribe any and/or all of the meds brought to the marketplace with little regard for those of us who are suffering. This must not be allowed to continue. The unfortunate aspect of discontinuing this med is that the high blood pressure I currently have was fairly controlled by the Lisinopril, but the side effects are impossible and either a new med will be prescribed by my doctor (if he won't listen and/or try to understand, it is time to find a more enlightened physician!) Our fates rest on the combined efforts of all of us to bring the dangers of this med to the forefront. Our hypertension may not be controlled for a few days (until a doctor can prescribe a new one), but the alternative of continuing the med and ignoring or making light of the side effects is far worse.!